Alert archive / Nebraska / Flash Flood Warnings in 2014
Flash Flood Warning 35, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Oct 1, 2014, 2:17 AM CDT for Lancaster County, Nebraska. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2014, 2:17 AM CDT (07:17 UTC)
- Expired
- Oct 1, 2014, 4:15 AM CDT
- In force
- 118 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 67 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
127
WGUS53 KOAX 010717
FFWOAX
NEC109-010915-
/O.NEW.KOAX.FF.W.0035.141001T0717Z-141001T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
217 AM CDT WED OCT 1 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 415 AM CDT
* AT 213 AM CDT...RADAR AND SPOTTER REPORTS SHOW RAINFALL OF 4 TO 6
INCHES OF RAIN HAD FALLEN IN AND AROUND LINCOLN. THOUGH THE RAIN
HAS LET UP SOME...ONE TO TWO INCHES HAD FALLEN SINCE MIDNIGHT. AND
FLASH FLOODING HAS BEEN REPORTED IN MANY SPOTS AROUND
LINCOLN...MOST NOTABLY ALONG HIGHWAY 2 NEAR 14TH STREET. THUS A
FLASH FLOOD WARNING WILL CONTINUE FOR LINCOLN AND PARTS OF
LANCASTER COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LINCOLN...WAVERLY...ROCA...DENTON...CONESTOGA STATE RECREATION AREA
AND BLUESTEM STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4081 9690 4100 9646 4071 9646 4060 9690
$$
DERGAN1 follow-up statement
591 WGUS73 KOAX 010908 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 408 AM CDT WED OCT 1 2014 NEC109-010916- /O.EXP.KOAX.FF.W.0035.000000T0000Z-141001T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LANCASTER NE- 408 AM CDT WED OCT 1 2014 ...THE FLASH FLOOD WARNING FOR CENTRAL LANCASTER COUNTY WILL EXPIRE AT 415 AM CDT... WHILE A PASSING SHOWER OR THUNDERSTORM COULD BRING MORE RAINFALL TO THE AREA...THE HEAVIEST RAINS HAVE BEEN DONE FOR A COUPLE OF HOURS. THIS HAS ALLOWED WATER TO RECEDE...AND THIS TREND WILL CONTINUE. THERE COULD STILL BE STANDING WATER ON ROADS...SO MOTORISTS ARE STILL URGED TO USE CAUTION WHEN VENTURING OUT THIS MORNING. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES THAT REMAIN. LAT...LON 4081 9690 4100 9646 4071 9646 4060 9690 $$ DERGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 12:16 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 1, 12:16 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1216 AM CDT WED OCT 1 2014
.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 315 PM CDT TUE SEP 30 2014
GIVEN LATEST TRENDS OF SD SFC LOW...SVR THREAT OVER THE NRN CWA FOR
THIS AFTN/EVENING LOOKING LESS LIKELY THAT PREVIOUSLY THOUGHT. AT
PRESENT SFC LOW WAS CENTERED OVER WRN SD WITH MOISTURE FEED RUNNING
UP THE MO VLY REGION INTO THE SYSTEM. THE RAP HAS BEEN CONSISTENT THE
LAST SEVERAL RUNS TAKING THE POTENT UPPER LVL VORT MAX/SFC
REFLECTION TRIPLE POINT IN A MORE NORTHERLY TRACK.
HOWEVER...CANNOT TOTALLY DISCOUNT SOME TSTM ACTIVITY DEVELOPING
LATER ON...THUS WILL HAVE TO AT LEAST MAINTAIN SMALL POPS DURING
THE OVERNIGHT HOURS.
MOVING ON...NEXT SEVERAL DAYS PCPN CHANCES WILL REVOLVE AROUND NEXT
COLD FRONT DROPPING INTO THE CNTRL PLAINS. BOTH NAM/GFS IN GENERAL
AGREEMENT SFC BNDRY WILL STRETCH FROM THE UPPER MIDWEST ERN CO...AND
SHOULD BE STAGNANT THRU THE DAY DUE TO PARALLEL FLOW ALOFT. BY WED
NIGHT THOUGH...A SHORTWAVE TROF EXITING THE CNTRL ROCKIES WILL ACT
TO HELP DISPLACE THE SFC FRONT EWD...AND IS PROGGED TO EXTEND FROM
THE WRN GREAT LAKES REGION TO ERN OK BY THUR AFTN. AT THIS POINT
FEEL THE ARW/NMM BEST REFLECTS ANTICIPATED PROGRESSION OF PCPN
ACTIVITY DURING THIS TIME...THUS HAVE GEARED POPS ACCORDINGLY.
AS FOR SVR POTENTIAL WED AFTN...STOUT INSTABILITY WILL BE ON HAND.
HOWEVER...BOTH NAM/GFS SEEM TO FAVOR SVR TSTM DEVELOPMENT MAINLY
SOUTH OF THE CWA WHERE EFFECTIVE SHEAR WILL BE MOST PREVALENT.
NEVERTHELESS...THERE IS STILL AT LEAST A SMALL CHANCE AREAS SOUTH OF
I-80 COULD SEE STRONG/NEAR SVR STORMS.
IN REGARDS TO RAINFALL...GIVEN SLOW NATURE OF PASSING BNDRY
COUPLED WITH PROLONGED VERTICAL ASCENT...IT IS QUITE PROBABLE A
FEW LOCATION ALONG AND SOUTH OF I-80 WILL EXPERIENCE HEFTY
RAINFALL AMOUNTS BY EVENTS END THURSDAY AFTN.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM CDT TUE SEP 30 2014
NO SIGNIFICANT CHANGES NEEDED IN THE EXTENDED PDS AS BOTH GFS/ECM
MAINTAIN DRY CONDITIONS THRU THE WEEKEND AND INTO EARLY NEXT WEEK.
WITH UPSTREAM RIDGE AMPLIFYING OVER THE WRN CONUS...EXPECT
INCREASING THKNS TO BUILD IN FROM THE WEST THUS ALLOWING FOR A
RATHER NICE FALL TYPE CONDITIONS NEXT WEEKEND AND INTO EARLY NEXT
WEEK.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1213 AM CDT WED OCT 1 2014
IFR CONDITIONS PREVAIL AT KOFK...BUT BACK TO VFR BY 17Z. TSRA WILL
AFFECT KOMA/KLNK THROUGH ABOUT 09Z...THEN SHOWERS AT KOMA TIL
ABOUT 14-15Z. THEN MVFR/IFR CONDITIONS AT KLNK/KOMA...BACK TO VFR
BY 17Z...AND COULD SEE ADDITIONAL THUNDERSTORM DEVELOPMENT AT
KLNK/KOMA BY 22Z-02Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 6 AM CDT EARLY THIS MORNING FOR
NEZ066>068-078-088>093.
IA...NONE.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALDHazardous weather outlook, Sep 30, 9:21 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 921 PM CDT TUE SEP 30 2014 NEZ011-012-016>018-030-031-011630- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 921 PM CDT TUE SEP 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053- 065-011630- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- 921 PM CDT TUE SEP 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTHEAST NEBRASKA AND WESTERN IOWA TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE STORMS ARE NOT REALLY EXPECTED...ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME AREAS. ADDITIONAL THUNDERSTORMS ARE FORECAST WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES INTO THE REGION. SOME OF THOSE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING IF STRONGER STORMS DEVELOP. NEZ066>068-078-088>093-011630- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 921 PM CDT TUE SEP 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTHEAST NEBRASKA TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE STORMS ARE NOT REALLY EXPECTED...ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE IN MANY AREAS WITH MINOR FLOODING POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 AM. ADDITIONAL THUNDERSTORMS ARE FORECAST WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES INTO THE REGION. SOME OF THOSE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING IF STRONGER STORMS DEVELOP. DEWALD
In the hours before
Local storm report, Sep 30, 10:14 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1014 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN WILBER 40.48N 96.96W
09/30/2014 M3.79 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN 5 SW WILBER 40.43N 97.03W
09/30/2014 M4.10 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN 3 NE WESTERN 40.42N 97.16W
09/30/2014 M4.62 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN SWANTON 40.38N 97.08W
09/30/2014 M3.68 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN BEATRICE 40.27N 96.75W
09/30/2014 M2.42 INCH GAGE NE AWOS
1011 PM HEAVY RAIN DENTON 40.74N 96.84W
09/30/2014 M2.50 INCH LANCASTER NE PUBLIC
&&
VDEWALDLocal storm report, Sep 30, 10:38 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1038 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN S LINCOLN 40.82N 96.69W
09/30/2014 M3.30 INCH LANCASTER NE PUBLIC
SOUTH LINCOLN.
1011 PM HEAVY RAIN DENTON 40.74N 96.84W
09/30/2014 M3.00 INCH LANCASTER NE PUBLIC
&&
VDEWALDLocal storm report, Sep 30, 11:30 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN LINCOLN 40.82N 96.69W
09/30/2014 M3.90 INCH LANCASTER NE PUBLIC
AT 70TH AND A.
&&
VDEWALDLocal storm report, Sep 30, 11:40 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1140 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HEAVY RAIN LINCOLN 40.82N 96.69W
09/30/2014 M4.25 INCH LANCASTER NE PUBLIC
AT 40TH AND OLD CHENEY.
&&
VDEWALDLocal storm report, Oct 1, 12:10 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1210 AM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN WAVERLY 40.91N 96.53W
10/01/2014 M2.50 INCH LANCASTER NE CO-OP OBSERVER
&&
DFOBERTLocal storm report, Oct 1, 12:19 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1219 AM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN LINCOLN 40.82N 96.69W
10/01/2014 M3.90 INCH LANCASTER NE CO-OP OBSERVER
WASTEWATER PLANT
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:42 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 6 hr |
| Sep 30, 9:09 PM CDT | Areal Flood Advisory | OAX | Saline | 3 hr |
| Sep 30, 9:45 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Sep 30, 10:29 PM CDT | Areal Flood Advisory | OAX | Cass, Gage, Johnson, Otoe | 3 hr |
| Sep 30, 11:12 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline | 3 hr |
| Oct 1, 2:03 AM CDT | River Flood Warning | OAX | Lancaster | 25 hr |
| Oct 1, 2:03 AM CDT | River Flood Warning | OAX | Cass | 39 hr |
| Oct 1, 2:29 AM CDT | River Flood Warning | OAX | Saline | 39 hr |
| Oct 1, 2:29 AM CDT | River Flood Warning | OAX | Saline | 41 hr |
| Oct 1, 5:02 AM CDT | River Flood Warning | OAX | Saunders | 51 hr |
| Oct 1, 7:47 AM CDT | River Flood Warning | OAX | Cass | 24 hr |
| Oct 1, 9:25 AM CDT | River Flood Warning | OAX | Cass | 50 hr |
| Oct 1, 9:25 AM CDT | River Flood Warning | OAX | Otoe | 57 hr |
| Oct 1, 9:25 AM CDT | River Flood Warning | OAX | Nemaha | 4 days |
| Oct 1, 9:25 AM CDT | River Flood Warning | OAX | Richardson | 4 days |
Nearby
Flash Flood Warnings in Nebraska, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.